Alert archive / California / Wind Advisories in 2018
Wind Advisory 17, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 8, 2018, 7:43 PM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 7:43 PM PST (03:43 UTC)
- Expired
- Mar 9, 2018, 4:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
396 WWUS76 KLOX 090343 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 743 PM PST Thu Mar 8 2018 ...GUSTY WINDS TO AFFECT SANTA BARBARA SOUTH COAST TONIGHT... .Gusty north winds will affect the Santa Barbara South Coast tonight into early Friday morning, mainly through passes and canyons west of the city of Santa Barbara. CAZ039-091200- /O.NEW.KLOX.WI.Y.0017.180309T0343Z-180309T1200Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 743 PM PST Thu Mar 8 2018 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 4 AM PST Friday. * WINDS AND TIMING...Northwest to north winds 15 to 25 mph with gusts to 40 mph. The strongest winds will occur from Gaviota to Goleta, through and below passes and canyons. The winds will begin to diminish to the west after 4 AM Friday morning. * IMPACTS...Gusty winds will make driving difficult, especially for drivers of high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 4:13 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 8, 4:13 PM PST, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Los Angeles/Oxnard CA
413 PM PST Thu Mar 8 2018
.SYNOPSIS...08/251 PM.
The temperatures will be around normal into midweek, with the
coolest temperatures on precipitation days. A front may bring
precipitation to the central coast and interior valleys tonight.
Then from Friday to late Sunday a low with subtropical moisture
should bring precipitation. A series of lows will arrive next week
for possible precipitation from Tuesday to Friday.
&&
.SHORT TERM (TDY-SUN)...08/201 PM.
Clouds have cleared and as it turns out the extra sunshine more
than compensated for the 3mb onshore trend today so temps are
actually running similar to a few degrees warmer than Wednesday.
It should stay relatively clear tonight except for possibly some
low clouds forming in a weak eddy circulation from LA County south
and some increasing mid and high clouds along the Central Coast
later tonight. Those clouds might also include some light showers
with it, mainly western SLO County, but very little measurable.
Friday will be fairly uneventful with just some increasing high
clouds by afternoon and temps similar to today.
The main feature of interest is the weekend storm which seems to
look a little different with each model run. So confidence in the
finer details, even the timing, is pretty low. Though so far none
of the model solutions the last couple days have really indicated
anything in terms of rain rates exceeding USGS thresholds for mud
and debris flow so for now the concern remains fairly low for any
significant issues there. If the surface low ends up tracking
closer to the coast before it swings north towards the bay area we
could see a stronger than expected burst of low level southerly
winds that could increase rainfall rates, but still not likely to
hit thresholds. The focus time period is still Saturday night into
early Sunday when the heaviest precip is expected to move through.
After that moisture drops off and low level winds weaken so while
we do still expect some showers through the day Sunday they should
be on the light side.
Snow levels expected to remain above 8000' through this event so
no snow expected except for the very highest peaks.
.LONG TERM (MON-THU)...08/213 PM.
Next week is looking pretty active, especially the latter part of
the week. Unfortunately the models are quite a bit different in
timing and details so confidence is low. Starting with Monday the
GFS shows an additional impulse coming through from the southwest
that brings some more precip to the area, though pretty light. The
ECMWF is totally dry so for now just going with some small rain
chances. Tuesday starts off dry but both models show another weak
system coming in later Tuesday and Tuesday night. Pretty good
chance of rain but again fairly light amounts and no threat to
burn areas.
Starting Wed there will be a few systems that will come through
that will bring off and on rain through at least Friday night. It
will also be a much colder air mass so lower snow levels expected
and a better chance for some convection that would result in some
higher rainfall rates. So the end of next week has some potential
for posing a threat to burn areas and will be closely monitoring
the model solutions. For now have increased pops during this
period to likely given the pretty consistent solutions showing at
least some rain falling during that time including virtually all
the ensemble members.
&&
.AVIATION...09/0000Z.
At 23Z, the marine was 350 feet deep at KLAX, with an inversion
top at 2200 feet and 18 degrees Celsius.
High confidence in VFR conditions through this evening with
variable high clouds. Low to moderate confidence for the overnight
period and tomorrow. Low confidence in MVFR conds and forecast of
-RA or DZ for KSBP and KPRB. Very low confidence for KLGB, KLAX and
KSMO after 08Z, as the shallow marine layer may form low clouds over
Coastal LA County. If stratus does form, visibilities could be IFR or
lower. There is 40 percent chance that no low clouds form.
KLAX...High confidence in VFR TAF through 08Z. Very low confidence
after that with IFR/LIFR conds forecast, but a 40 percent chance
conds remain vfr. Light east winds likely after 09Z, with a 20
percent chance of exceeding 8KT.
KBUR...High confidence in VFR TAF.
&&
.MARINE...08/121 PM.
Moderate confidence in NW winds 20-25 KT within a 30 mile radius
of Santa Rosa Island tonight into Friday morning...borderline
Small Craft Advisory (SCA). Similar winds expected Friday into
Saturday, but about 5 KT weaker. Widespread 2-3 foot short period
swell will form as a result south and east of Point Conception.
There is a 30 percent chance for dense fog (visibility 1 mile or
less) tonight into Friday.
SE winds will increase over the weekend as a weak storm system
approaches, likely exceed SCA levels north of San Nicolas Island
with short period choppy seas. No thunderstorms are expected.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 9 AM PST Friday for
zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (SUN-THU).
Periods of moderate to heavy rain possible next Wednesday and
Thursday with a possibility of mud and debris flows near burn
areas. Significant snow accumulations possible in the mountains
creating hazardous driving conditions.
&&
PUBLIC...MW
AVIATION...Smith
MARINE...Kittell
SYNOPSIS...STu
weather.gov/losangelesNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.